|Must Sustiva be taken 600 mg at one time
Mar 1, 2000
I just began taking Sustiva (plus d4t and ddI) 600 mg at bedtime. However, when I awake the next morning I experience dizzyness and for several hours thereafter I feel "disconnected" and unable to do much of anything. This was not unexpected. On my third day of treatment I experimented and changed the dosing to one 200 mg capsule three times a day and there was a marked improvement in the severity of the side effects. They almost dissapeared. Is taking one capsule three times a day the equivalent of taking three capsules at one time? Can I safely continue that dosing schedule for a few weeks THEN switich to the once a day dosing?
| Response from Dr. Pavia
There is probably no scientific reason that you can't take Sustiva 3 times a day. The half life of the drug is very long so I wonder if it is really helping, or if you are just getting used to the drug. For most (but not all) people, the side effects get rapidly better after the first few days.The biggest problem with 3 times a day is forgetting.
Many patients find that if they take the Sustiva a few hours before bed it helps a lot with the morning drowsiness. Now that you have been on it a while, you could try taking 600 mg at about 8 or 9 PM and see how that goes.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Rash After Giving Oral Sex Does It Mean I Have HIV
- Itchy Vagina After Deep Kissing Sign Of HIV AIDS
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
- Purple Spots After Sex With Stripper Worried I Have HIV
- Can You Have Sex While Being Treated For Std?
- How Long Does It Take To Show Signs Of Std?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.